Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 286, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2011, 10:08 PM EDT for Cumberland County, Hoke County, Moore County, North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 10:08 PM EDT (02:08 UTC)
- Expired
- Aug 7, 2011, 11:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:46 PM EDT | TSTM WND GST 45 | Fayetteville Regional A, NC | 45 MPH WIND GUST AT FAYETTEVILLE AIRPORT. |
| Aug 7, 10:50 PM EDT | TSTM WND DMG | 6 W Cedar Creek, NC | ONE TREE DOWN ON WILMINGTON HIGHWAY NEAR HIGHWAY 87 |
| Aug 7, 10:55 PM EDT | TSTM WND DMG | 2 Sw Cedar Creek, NC | ONE TREE DOWN ON TABOR CHURCH ROAD NEAR MILL CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS52 KRAH 080208
SVRRAH
NCC051-093-125-080300-
/O.NEW.KRAH.SV.W.0286.110808T0208Z-110808T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF VASS...OR 9 MILES EAST OF
SOUTHERN PINES...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB...
BONNIE DOONE...
FAYETTEVILLE...
VANDER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
3505 7947 3531 7933 3528 7921 3527 7922
3524 7916 3521 7915 3519 7909 3521 7900
3513 7869 3486 7881
TIME...MOT...LOC 0208Z 288DEG 25KT 3515 7924
$$
VINCENT5 follow-up statements
448
WWUS52 KRAH 080213
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN AUG 7 2011
NCC051-093-125-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-MOORE NC-
1013 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN MOORE...CUMBERLAND AND NORTHERN HOKE COUNTIES...
AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTH
OF SILVER CITY...OR 9 MILES NORTH OF RAEFORD...MOVING SOUTHEAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... POPE AFB...SPRING
LAKE...FORT BRAGG...ROCKFISH...BONNIE DOONE...FAYETTEVILLE...HOPE
MILLS...EASTOVER AND VANDER.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
3505 7947 3531 7933 3528 7921 3527 7922
3524 7916 3521 7915 3519 7909 3521 7900
3513 7869 3486 7881
TIME...MOT...LOC 0213Z 295DEG 31KT 3509 7915
$$
VINCENT996
WWUS52 KRAH 080222
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT SUN AUG 7 2011
NCC051-093-125-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-MOORE NC-
1022 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN MOORE...CUMBERLAND AND NORTHERN HOKE COUNTIES...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF FORT BRAGG...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPRING LAKE...
ROCKFISH...BONNIE DOONE...HOPE MILLS...FAYETTEVILLE...EASTOVER AND
VANDER.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE
WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3490 7895 3495 7903 3493 7906 3504 7946
3505 7947 3531 7933 3528 7921 3527 7922
3524 7916 3521 7915 3519 7909 3521 7900
3513 7869 3486 7881
TIME...MOT...LOC 0222Z 291DEG 24KT 3507 7906
$$
VINCENT380
WWUS52 KRAH 080232
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT SUN AUG 7 2011
NCC125-080242-
/O.CAN.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
MOORE NC-
1032 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO HOKE AND
CUMBERLAND COUNTIES...THEREFORE THE WARNING FOR MOORE COUNTY HAS
BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
3521 7925 3519 7921 3519 7918 3517 7912
3518 7910 3519 7910 3521 7900 3513 7869
3486 7881
TIME...MOT...LOC 0232Z 288DEG 25KT 3505 7898
$$
NCC051-093-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-
1032 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND AND NORTHERN HOKE COUNTIES...
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BONNIE
DOONE...OR NEAR FORT BRAGG...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOPE MILLS...
FAYETTEVILLE...EASTOVER AND VANDER.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY
FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
3521 7925 3519 7921 3519 7918 3517 7912
3518 7910 3519 7910 3521 7900 3513 7869
3486 7881
TIME...MOT...LOC 0232Z 288DEG 25KT 3505 7898
$$
VINCENT502
WWUS52 KRAH 080241
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SUN AUG 7 2011
NCC051-093-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-CUMBERLAND NC-
1041 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND AND NORTHERN HOKE COUNTIES...
AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAYETTEVILLE...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...EASTOVER AND VANDER.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS NOW AND STAY AWAY
FROM THE WINDOWS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A
VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
LAT...LON 3490 7895 3495 7903 3493 7906 3501 7935
3521 7925 3519 7921 3519 7918 3517 7912
3518 7910 3519 7910 3521 7900 3513 7869
3486 7881
TIME...MOT...LOC 0241Z 289DEG 28KT 3503 7889
$$
VINCENT065
WWUS52 KRAH 080252
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT SUN AUG 7 2011
NCC093-080301-
/O.CAN.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
HOKE NC-
1052 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO CUMBERLAND
COUNTY...THEREFORE THE WARNING FOR HOKE COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3490 7895 3495 7903 3496 7903 3504 7909
3509 7909 3513 7911 3519 7909 3521 7900
3513 7869 3486 7881
TIME...MOT...LOC 0251Z 291DEG 29KT 3500 7880
$$
NCC051-080300-
/O.CON.KRAH.SV.W.0286.000000T0000Z-110808T0300Z/
CUMBERLAND NC-
1052 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND COUNTY...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
VANDER...OR 6 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS STORM RECENTLY PRODUCED A 45 MPH WIND GUST AT THE FAYETTEVILLE
AIRPORT.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3490 7895 3495 7903 3496 7903 3504 7909
3509 7909 3513 7911 3519 7909 3521 7900
3513 7869 3486 7881
TIME...MOT...LOC 0251Z 291DEG 29KT 3500 7880
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:49 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 7, 8:49 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 849 PM EDT SUN AUG 7 2011 .SYNOPSIS... A VERY MOIST AIRMASS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. THE BEST CHANCE FOR SHOWERS AND STORMS IS EXPECTED TO BE TUESDAY AFTERNOON INTO TUESDAY NIGHT IN ASSOCIATION WITH A SERIES OF UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT. DRY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH FRIDAY IN ASSOCIATION WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTHWEST. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 255 PM SUNDAY... ...HEAT ADVISORY IN EFFECT FOR SOUTHERN AREAS ON MONDAY.... HEAT INDICES ARE JUST NOW BEGINNING HIT 105-107 ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS...AND WE MAY SEE THOSE VALUES KEEP NORTHEAST INTO THE COASTAL PLAIN WHERE DEWPOINTS ARE STILL IN THE MID 70S IN MANY LOCATIONS. CONVECTION DID NOT FIRE IN THE LEE OF THE MOUNTAINS WITH THIS MORNINGS LEAD DISTURBANCE DUE TO LIMITED INSTABILITY. THE STRONGEST DESTABILIZATION HAS OCCURRED OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN...WHERE MLCAPES ARE GREATER THAN 2000 J/KG. RUC ANALYSIS SUGGESTS THE STRONGEST FORCING AND MID LEVEL WINDS ASSOCIATED WITH THE TRAILING UPPER DISTURBANCE ARE PUSHING INTO NORTHERN VA AND MD...WITH WEAKER FORCING MOVING INTO THE BLUE RIDGE AREA. DESPITE STRONG DESTABILIZATION...IT APPEARS THERE MAY BE ENOUGH ANTICYCLONIC FLOW AND SUBSIDENCE ALOFT TO HAVE LIMITED EVEN MUCH CUMULUS DEVELOPMENT SO FAR TODAY. SPC HAS CENTRAL NC IN A SLIGHT RISK THIS AFTERNOON...BUT CONVECTIVE INITIATION MAY BE MORE LIKELY OVER VA. WILL BACK OFF ON POPS THROUGH SUNSET...BUT WILL LEAVE A SLIGHT CHANCE AS THE PREVIOUSLY MENTION DISTURBANCE ENCROACHES ON WEAKENING INSTABILITY THIS EVENING. WHAT CONVECTION THAT DOES FORM WILL LIKELY COME TO AN END BY MIDNIGHT AS INSTABILITY WANES. FORECAST LOWS LOOK TO BE PERSISTENT FROM PREVIOUS NIGHTS...72-76. DEEP WESTERLY FLOW WILL BE ESTABLISHED ON MONDAY...WITH PWS FALLING TO NEAR 1.5". GUIDANCE IS CONSISTENT IN MORE BOUNDARY LAYER MIXING IN THE FLOW REGIME...SO EXPECT DEWPOINTS WILL FALL INTO THE MID TO UPPER 60S ACROSS THE CWA EXCEPT FOR POSSIBLY IN THE SOUTHERN PIEDMONT AND SANDHILLS. 850MB TEMPS ARE CONSISTENTLY FORECAST TO WARM TO 22-24C MONDAY AFTERNOON...AND LOW LEVEL THICKNESSES ARE ALSO FORECAST TO RISE ABOUT 5-10M FROM SUNDAY. THIS PUTS HIGHS IN THE 96-101 RANGE. WILL ISSUE A HEAT ADVISORY FOR PORTIONS OF THE SOUTHEAST CWA WHERE PROBABILITIES OF DEWPOINTS AROUND 70 ARE GREATEST. LOWS MONDAY NIGHT A DEGREE OR TWO COOLER WITH LOWER DEWPOINTS. 69-74. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 255 PM SUNDAY... MID AND UPPER FLOW WILL BE FROM THE WEST TUESDAY MORNING AS A SHORT WAVE IN THE UPPER MISSISSIPPI VALLEY ADVANCES TOWARD THE EAST COAST. WIDE DIFFERENCES IN THE MODELS AS TO IF THERE WILL BE ONE WAVE OR TWO AND IN TIMING. HOWEVER THE MAIN CONCERN IS DRYING WEST DOWNSLOPE FLOW AND A GENERAL LACK OF MOISTURE BELOW TEN THOUSAND FEET. WILL HOLD RAIN CHANCES AT NO MORE THAN ONE IN THREE WEST TO SLIGHT CHANCE EAST MID TO LATE AFTERNOON TUESDAY. DEPENDING ON TIMING... TUESDAY NIGHT MAY POSE THE BETTER CHANCE FOR RAIN. HOWEVER WITH ALL THE MODEL UNCERTAINTY AND LOSS OF AFTERNOON HEATING... WILL LIMIT RAIN CHANCES OVER CENTRAL NORTH CAROLINA TO THIRTY PERCENT OR LESS. WITH WINDS ALOFT WEST TO NORTHWEST AND PRECIPITABLE WATERS FALLING UNDER 1.25 INCHES WEDNESDAY... WEDNESDAY AND WEDNESDAY NIGHT FORECAST DRY AT THIS TIME. AFTERNOON HIGH TEMPERATURES LOW TO MID 90S. OVERNIGHT LOW TEMPERATURES MID 60S NORTHWEST RISING TO MID 70S SOUTHEAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 245 PM SUNDAY... THE LONG WAVE PATTERN DURING THIS PERIOD IS RELATIVELY STATIC WITH AN UPPER LOW IN THE GULF OF ALASKA AND HUDSON BAY. A SURFACE HIGH OVER THE OHIO VALLEY WILL BRING NORTH TO NORTHEAST FLOW TO NORTH CAROLINA THURSDAY... BECOMING LIGHT AND VARIABLE AS THE HIGH MOVES EAST AND THE PRESSURE GRADIENT WEAKENS. SURFACE WINDS BECOME SOUTHEAST FRIDAY NIGHT AS THE HIGH EDGES INTO THE ATLANTIC. EVEN ISOLATED CONVECTION LOOKS DIFFICULT INTO FRIDAY NIGHT. THERE IS ROUGH AGREEMENT IN THE MODELS IN PUSHING A SHORT WAVE THROUGH THE GREAT LAKES REGION SATURDAY... BUT THE TIMING AND STRENGTH OF ITS EXTENSION INTO NORTH CAROLINA ARE IN QUESTION. A SLIGHT CHANCE FOR MEASURABLE RAIN IN THE COASTAL PLAIN SATURDAY AFTERNOON AND THIRTY PERCENT IN THE WEST... WITH SLIGHT CHANCES OR LESS EVERYWHERE OVERNIGHT. THE MEAN TROUGH POSITION CONTINUES OVER THE EAST COAST SUNDAY AND WILL LEAVE RAIN CHANCES AT SLIGHT GIVEN LOW CONFIDENCE IN ANY SHORT WAVE FEATURES THIS FAR OUT IN TIME. WITH THE MEAN LONG WAVE TROUGH IN THE VICINITY OF THE EASTERN UNITED STATES... TEMPERATURES WILL HAVE A CHANCE TO BE SOMEWHAT CLOSE TO NORMAL. AFTERNOON HIGH TEMPERATURES 90 TO 95 THURSDAY AND FRIDAY... 88 TO 93 FOR THE WEEKEND. OVERNIGHT LOW TEMPERATURES MOSTLY 68 TO 74... NORTHWEST TO SOUTHEAST. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... AS OF 700 PM SUNDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD... ASIDE FROM A CHANCE FOR ISOLD CONVECTION THIS EVENING IN ASSOC/W A MOIST AIRMASS AND UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT. ADDITIONALLY...THERE WILL BE A POTENTIAL FOR MVFR FOG DURING THE PRE-DAWN HOURS MONDAY MORNING...PRIMARILY BETWEEN 07-11Z. EXPECT THAT ISOLD CONVECTION WILL REMAIN POSSIBLE MONDAY AFT/EVE DURING PEAK HEATING IN ASSOC/W A MOIST AIRMASS AND THE CONTINUED POTENTIAL FOR UPPER LEVEL DISTURBANCES IN WESTERLY FLOW ALOFT. LOOKING AHEAD: MORE CONCENTRATED SHORTWAVE ENERGY IS EXPECTED TO RESULT IN SCATTERED TO WIDESPREAD SHOWERS AND STORMS TUE/TUE NIGHT. ISOLD SHOWERS/STORMS WILL REMAIN POSSIBLE ON WED...PRIMARILY IN EAST/SE PORTIONS OF THE AREA (KFAY/KRWI TAF SITES). EXPECT VFR CONDITIONS TO PREVAIL THU/FRI IN ASSOC/W HIGH PRESSURE BUILDING INTO THE MID-ATLANTIC AND CAROLINAS FROM THE NORTHWEST. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM TO 9 PM EDT MONDAY FOR NCZ028-042-043- 077-078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...SMITH SHORT TERM...99 LONG TERM...99 AVIATION...VINCENT
Hazardous weather outlook, Aug 7, 8:47 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 847 PM EDT SUN AUG 7 2011 NCZ028-042-043-077-078-083>086-088-089-090100- EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 847 PM EDT SUN AUG 7 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. NCZ007>011-021>027-038>041-073>076-090100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE- 847 PM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 7, 8:18 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
818 PM EDT SUN AUG 7 2011
NCZ040-041-080100-
CHATHAM-WAKE-
818 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE AND CHATHAM COUNTIES
THROUGH 900 PM EDT...
AT 818 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONCURE...OR ABOUT 9 MILES EAST OF PITTSBORO...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HILL...HOLLY
SPRINGS...APEX...FUQUAY-VARINA...AND LAKE WHEELER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3580 7852 3567 7852 3556 7866 3556 7884
3558 7892 3553 7897 3555 7902 3562 7908
3563 7912 3579 7913
TIME...MOT...LOC 0018Z 269DEG 22KT 3567 7900
VINCENTSpecial weather statement, Aug 7, 8:27 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT SUN AUG 7 2011
NCZ078-080100-
WAYNE-
827 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 900 PM
EDT...
AT 827 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL EASTERN WAYNE
COUNTY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3536 7781 3534 7782 3531 7782 3534 7816
3552 7810 3552 7809 3550 7782 3542 7782
3540 7780 3537 7780
TIME...MOT...LOC 0027Z 276DEG 20KT 3541 7791
VINCENTSpecial weather statement, Aug 7, 8:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT SUN AUG 7 2011
NCZ075-076-080200-
LEE-MOORE-
858 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND LEE COUNTIES
THROUGH 1000 PM EDT...
AT 858 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROBBINS...OR ABOUT 7 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 30
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARTHAGE...CAMERON...
TRAMWAY...AND LEMON SPRINGS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3519 7918 3519 7921 3521 7923 3518 7930
3536 7964 3551 7958 3552 7935 3543 7906
3527 7922 3524 7916 3521 7915 3520 7910
3518 7910 3517 7912
TIME...MOT...LOC 0058Z 289DEG 24KT 3541 7950
VINCENTSpecial weather statement, Aug 7, 9:07 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SUN AUG 7 2011
NCZ078-080145-
WAYNE-
907 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 945 PM
EDT...
AT 907 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GOLDSBORO...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELROY...AND WALNUT
CREEK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3534 7782 3527 7782 3528 7816 3537 7816
3538 7815 3542 7816 3545 7814 3547 7782
3542 7782 3540 7780 3537 7780
TIME...MOT...LOC 0107Z 268DEG 23KT 3536 7798
VINCENTSpecial weather statement, Aug 7, 9:23 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 PM EDT SUN AUG 7 2011
NCZ076-077-080215-
HARNETT-LEE-
923 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND LEE COUNTIES
THROUGH 1015 PM EDT...
AT 923 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CUMNOCK...OR ABOUT OVER SANFORD...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BROADWAY...SEMINOLE...
DUNCAN...LILLINGTON...ANGIER...AND...BUIES CREEK.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3542 7930 3553 7928 3554 7926 3557 7924
3555 7922 3556 7920 3557 7920 3562 7914
3562 7908 3556 7903 3553 7897 3558 7891
3552 7869 3546 7863 3527 7867
TIME...MOT...LOC 0123Z 278DEG 26KT 3553 7916
VINCENTSpecial weather statement, Aug 7, 9:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EDT SUN AUG 7 2011 NCZ042-043-074>078-084>086-088-089-080300- JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...WILSON...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...ROCKINGHAM... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 952 PM EDT SUN AUG 7 2011 ...SCATTERED STRONG THUNDERSTORMS EXPECTED THROUGH 11 PM TONIGHT OVER THE SANDHILLS AND COASTAL PLAIN... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS OVER PORTIONS OF THE SANDHILLS AND SOUTHEAST COASTAL PLAIN...MOVING TOWARD THE EAST OR SOUTHEAST AT 25 MPH. ANY STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH... BRIEF HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING. SOME LOCATIONS THAT CAN EXPECT STRONG THUNDERSTORMS THROUGH 11 PM INCLUDE SOUTHERN PINES...LILLINGTON...AND WILSON. NEW THUNDERSTORM DEVELOPMENT IS LIKELY TO OCCUR OVER SCOTLAND...HOKE...CUMBERLAND AND SAMPSON COUNTIES BY 11 PM. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:12 PM EDT | Special Weather Statement | RAH | Randolph | 33 min |
| Aug 7, 8:18 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Aug 7, 8:27 PM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Aug 7, 8:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
| Aug 7, 9:07 PM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Aug 7, 9:23 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 52 min |
| Aug 7, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Aug 8, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Aug 8, 5:31 PM EDT | Special Weather Statement | RAH | Davidson | 44 min |
| Aug 8, 6:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 8, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.